Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey acne.org,

I've been reading this website for over a year now, and I just made this account just to post this. I'm an18 year old male and I've acne for about two years now. It started out of nowhere around the time I turned 17, I got it slightly under control with minocycline, but after taking that for over a year, it's time I wipe out acne forever. I don't have severe acne, but I usually wake up and go to sleep every night/ morning with two or three whiteheads. I also get a big pimple every week or so. My skin also gets really oily and it kills my confidence. I'm in college and I'm tired of staying in my room all the time when I would love to be going out. I was just prescribed 60mg per day of accutane aka amnesteem. Also, I know I'm not supposed to but I'm staying on my 200mg per day of minoclyline to prevent an initial breakout for the first month. I am so excited to finally rid myself of acne, as it has consumed every aspect of my life for two years. I'll keep updating every week, please let me know if you have any questions or comments!

Link to comment
Share on other sites

Hi Aquafina! Congratulations on your first day. Like you I've been reading the forums for awhile now and just created an account so I can start an Accutane log. My first dose of Accutane (30 mg) was last night. I am also considering staying on an antibiotic (Erythromycin 500mg 2x daily) through the first week of treatment to limit inflammation and potentially forego the IB. My doctor told me to discontinue the Erythromycin and Spironolactone (I take 100mg a day of that) but I have read that there would be no interaction to overlap a little…

Maybe you can ask your doctor for a different antibiotic? I think Minocycline is a tetracycline, in which case combining it with the Accutane could cause increased brain pressure. It might be safer to express to your doctor that you are concerned about the transition to Accutane and find something that won't interact.

Good luck with your treatment!!!! :)

Link to comment
Share on other sites

Hi Aquafina99,

Good luck on your course! I'm going to echo zeedub's concerns and say maybe try to find a different antibiotic. Minocycline is a tetracycline, meaning it can increase brain pressure when taken with isotretenoin. I've heard of people using bactrim, erythromycin, and I think even amoxicillin. I've also heard of prednisone for severe flair ups, but I think that is in more for extreme cystic cases. The other antibiotics should help you to avoid trading zits for a stroke...

Hope all goes well on the course. I've found that it's not exactly fun (side effects are pretty annoying here in my fifth month) but it has improved my skin dramatically. Hoping the effects last and the sides fade away once I'm done in about a month and a half!

Edited by BreakItOutNow
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×